I had a combination of hormone suppressant and radiotherapy and, apart from the usual side effects, I am hopeful of a cure. I restarted physical exercise (Parkrun) a few weeks ago to improve my stamina and lose some weight. The running cycle starts at 0900 every Saturday but I have to wear a full disposable nappy as I just have to “go” just before and during the run, despite emptying my bladder a number of times before the start. I have no actual incontinence. It`s as if the physical effort induces the urgency. I have also started wearing a full nappy when on longer journeys where toilets might not be available and for “peace of mind”. I`m scheduled to see a urologist next month but all the medical comment I`ve had so far has been very laid back and almost lacking in interest.
Any supporting comment you could offer would be most welcome. Thanks.
Yes, I visited the urologist today and he is certain that the side-effects radiotherapy have produced an over-active bladder and has prescribed tolterodine tablets – a 3-month course of treatment. As you rightly indicated, physical exercise can put further pressure on the bladder and so I shall have to continue to wear full protection when I do my running and for times when toilets are not immediately available. No big issue for me as I said earlier in my notes. I showed him the comments that you had made and he agreed with them. As for the phantom wetting sensations, he had no comment to offer but I am quite at ease with the issue. Thanks.